MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A VIDAS® ANALYSER

BIOMERIEUX ITALIA S.P.A VIDAS® ANALYSER
Model Number 99735
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal investigation was performed following a notification from a customer from united states that they obtained an overestimated result when testing patient sample with vidas brahms procalcitonin 60t (ref.30450-01, batch number: 1008544030) following a qcv alert, on position a1 on vidas (serial number : (b)(4).An field service engineer (fse) was dispatched at the customer site in order to repair and qualify the instrument on (b)(6) 2022.Between the customer contact (b)(6) 2022) and the fse intervention (b)(6) 2022).A qcv failure is not an abnormal behavior.It means that the qcv played its role as a functional control.This control is meant to detect residual risks, that are rare and sudden.Those risks are already present and accepted into the system risk analysis.The fse performed several actions: section visual inspection.Pump seals visual inspection (seals were dirty).Pump seals replacement after visual inspection.Visual inspection (on the tray, on the door, on the shield insulate plate, on the frame bottom ).Performed a vidas pump tester, all the values are upper than 140, but the value on was 142.Perform pump cleaner.Perform pump a second pump tester.Check door plunger ball.Check stricker plate.Check spring integrity.Check free and smooth vertical movement of spr blocks.Clean then lubricate the screws holding the spr block optional.Check spr block alignment.Check tower height.Check tray depth.Check pump block (movement, pump sensor¿).Check leak presence.System qualification.Qcv failure root cause was : clog.Action to solve it : seals replacement + pump channel a1 cleaning.System is operating per manufacturing specifications following the fse intervention.
 
Event or Problem Description
On (b)(6) 2022, a customer from united states notified biomérieux of a failed qcv test on position a1 on vidas analyzer (ref.99735, serial number : (b)(4) performed with qcv-quality control vidas 60t (ref.30706, batch number: 1009015680, expiry date : 07/10/2022) resulting in an overestimated result of vidas brahms procalcitonin 60t (ref.30450-01, batch number: 1008544030).Customer faced a qcv alert on (b)(6) 2022, on position a1.The tv1 value had to be greater than or equal to 5.5.In this case, the customer obtained during the first run : tv1 = 1.06 and the second run : tv1 = 1.06.Following these results, the section has been disabled until a fse was dispatched on customer site.The fse made the repair.The pump pressure was verified and the pressure in a1 was low.The fse cleaned the channels in section a and changed the seals.The pump pressure is now good.Following this issue, the customer performed a retrospective analysis of the results obtained in the section a1 since last conform qcv performed on (b)(6) 2022.After the retrospective analysis, the customer identified one overestimated result obtained with vidas brahms procalcitonin 60t (ref.30450-01, batch number: 1008544030).Indeed, on (b)(6) 2022, the patient result was value of 2.09.During the retrospective analysis, the sample was retested in position b1 on (b)(6) 2022 and the value was 0.09.The customer reported the corrected result to physician.At time of this assessment, there is no data available regarding a potential patient¿s impact of this issue.A biomérieux internal investigation has been initiated.

Brand Name
VIDAS® ANALYSER
Common Device Name
VIDAS® ANALYSER
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
sandra locca-bernard
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key14517585
Report Number9615037-2022-00027
Device Sequence Number20465758
Product Code JJE
UDI-Device Identifier03573026140427
UDI-Public03573026140427
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K891385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99735
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown